MAUDE Adverse Event Report: ARTHREX, INC. BIO-INTERFERENCE SCREW; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-INTERFERENCE SCREW; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-INTERFERENCE SCREW
Medical Device Problem Code Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to improper bone preparation and/or prying/leveraging the screw during insertion.
 
Event or Problem Description
On 4/4/2023 it was reported by a distributor via email that an ar-1380b bio-interference screw with disposable sheath had an issue.Ar-4019d-1 fastthread screw driver for 6 mm and ar-1996cd-1 quick connect driver were used to anchor the screw for insertion.However, when the surgeon was screwing it in, the screw did not thread anymore.This was discovered during an lca procedure with no patient harm.Additional information is requested.

Brand Name
BIO-INTERFERENCE SCREW
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19510994
Report Number1220246-2024-05560
Device Sequence Number3456194
Product Code MAI
UDI-Device Identifier00888867015265
UDI-Public00888867015265
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberBIO-INTERFERENCE SCREW
Device Catalogue NumberAR-1380B
Device Lot Number15003281
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Initial Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown